Alert archive / New York / Small Craft Advisories in 2010

Small Craft Advisory 52, NWS Buffalo, NY

June 27, 2010

NWS Buffalo, NY issued this small craft advisory at Jun 27, 2010, 3:51 AM EDT. It took effect at Jun 28, 2010, 2:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2010, 3:51 AM EDT (07:51 UTC)
In effect from
Jun 28, 2010, 2:00 AM EDT
Expired
Jun 28, 2010, 11:38 AM EDT
In force
10 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

186 
WHUS71 KBUF 270751
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
351 AM EDT SUN JUN 27 2010


LEZ020-040-041-271600-
/O.NEW.KBUF.SC.Y.0052.100628T0600Z-100628T1400Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
351 AM EDT SUN JUN 27 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE/HITCHCOCK
6 follow-up statements
930 
WHUS71 KBUF 271357
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
957 AM EDT SUN JUN 27 2010

LEZ020-040-041-272200-
/O.CON.KBUF.SC.Y.0052.100628T0600Z-100628T1400Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
957 AM EDT SUN JUN 27 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
676 
WHUS71 KBUF 271929
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
329 PM EDT SUN JUN 27 2010

LOZ042-043-280400-
/O.EXB.KBUF.SC.Y.0052.100628T0700Z-100628T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
329 PM EDT SUN JUN 27 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 11 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-280400-
/O.EXB.KBUF.SC.Y.0052.100628T0700Z-100628T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
329 PM EDT SUN JUN 27 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 5 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 5 PM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-040-041-280400-
/O.CON.KBUF.SC.Y.0052.100628T0600Z-100628T1400Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
329 PM EDT SUN JUN 27 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR/TMA
307 
WHUS71 KBUF 280156
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
956 PM EDT SUN JUN 27 2010

LEZ020-040-041-281000-
/O.CON.KBUF.SC.Y.0052.100628T0600Z-100628T1400Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
956 PM EDT SUN JUN 27 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-281000-
/O.CON.KBUF.SC.Y.0052.100628T0700Z-100628T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
956 PM EDT SUN JUN 27 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM EDT
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM EDT
MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-281000-
/O.CON.KBUF.SC.Y.0052.100628T0700Z-100628T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
956 PM EDT SUN JUN 27 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM EDT
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM EDT
MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
106 
WHUS71 KBUF 280757
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
357 AM EDT MON JUN 28 2010

LEZ020-040-041-281600-
/O.EXT.KBUF.SC.Y.0052.000000T0000Z-100628T1600Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
357 AM EDT MON JUN 28 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-281600-
/O.EXT.KBUF.SC.Y.0052.000000T0000Z-100628T1600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
357 AM EDT MON JUN 28 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-281600-
/O.CON.KBUF.SC.Y.0052.000000T0000Z-100628T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
357 AM EDT MON JUN 28 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
461 
WHUS71 KBUF 281405
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1005 AM EDT MON JUN 28 2010

LEZ020-040-041-281600-
/O.CON.KBUF.SC.Y.0052.000000T0000Z-100628T1600Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1005 AM EDT MON JUN 28 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-281600-
/O.CON.KBUF.SC.Y.0052.000000T0000Z-100628T1600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1005 AM EDT MON JUN 28 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-282100-
/O.CON.KBUF.SC.Y.0052.000000T0000Z-100628T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1005 AM EDT MON JUN 28 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SFM
876 
WHUS71 KBUF 281538
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1138 AM EDT MON JUN 28 2010

...WINDS AND WAVES DIMINISHING...

.SOUTHWEST WINDS HAVE EASED...

LEZ020-040-041-LOZ042-043-281645-
/O.CAN.KBUF.SC.Y.0052.000000T0000Z-100628T1600Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1138 AM EDT MON JUN 28 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL PRODUCE 2 TO 4 FOOT WAVES
THIS AFTERNOON. 

$$

LOZ044-045-281645-
/O.CAN.KBUF.SC.Y.0052.000000T0000Z-100628T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1138 AM EDT MON JUN 28 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WEST TO SOUTHWEST WINDS WILL RUN 10 TO 20 KNOTS THIS
AFTERNOON...PRODUCING WAVES OF 2 TO 4 FEET.

$$

SFM

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 27, 1:48 AM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 27, 1:48 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
148 AM EDT SUN JUN 27 2010

.SYNOPSIS...
A FRONTAL BOUNDARY STRETCHING FROM THE NORTHERN GREAT LAKES TO THE
ST LAWRENCE VALLEY WILL SETTLE ACROSS THE REGION TONIGHT WITH A
FEW SPRINKLES ACROSS WESTERN NY. A DRY BUT INCREASINGLY HUMID DAY
IS EXPECTED ON SUNDAY.  A POTENT WAVE OF LOW PRESSURE WILL CROSS
THE AREA SUNDAY NIGHT INTO MONDAY WITH NUMEROUS SHOWERS AND
THUNDERSTORMS. COOLER WEATHER WILL FOLLOW AND CONTINUE THROUGH AT
LEAST MIDWEEK.

&&

.NEAR TERM /THROUGH TODAY/...
INSTABILITY UPSTREAM IN SOUTHERN ONTARIO WAS HIGH ENOUGH TO
PRODUCE SOME SHOWER ACTIVITY...BUT AREAS IN WESTERN NY CONTINUE TO
BE MORE STABLE WITH LESS LOW LEVEL MOISTURE AND HUMIDITY. SO AS
SHOWERS MOVE TOWARD THE REGION THEY ARE WEAKENING. THE LOSS OF
DAYTIME HEATING WILL NOT HELP EITHER. SO HAVE ONCE AGAIN DROPPED
THE CHANCE OF SHOWER ACTIVITY IN FAVOR OF A FEW SPRINKLES OVER THE
NIAGARA FRONTIER AND ALONG THE LAKE ONTARIO SHORELINE.

SUNDAY...BULK OF THE DAY LOOKS TO BE RAIN FREE...BUT WE WILL BE
WATCHING LOW PRESSURE AND A SURFACE WARM FRONT LIFTING UP TOWARDS
THE THE REGION DURING THE DAY. 850 MB TEMPERATURES WARMING TO NEAR
+18C BY AFTERNOON SHOULD RESULT IN AFTERNOON TEMPERATURES WELL
INTO THE 80S. HUMIDITY LEVELS WILL STILL REMAIN HIGH WITH
ATMOSPHERE DESTABILIZING ENOUGH TO GENERATE SOME AFTERNOON
CONVECTION...BUT WARM TEMPERATURES ALOFT SHOULD PROVIDE A
SUFFICIENT CAP. BEST CHANCES FOR CONVECTION SHOULD BE ALONG LAKE
ERIE LAKE BREEZE BOUNDARY AND CLOSER TO THE SURFACE WARM FRONT
ALONG THE SOUTHERN TIER.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
DURING SUNDAY NIGHT...THE SHORT RANGE MODELS ARE IN GOOD AGREEMENT
THAT A MID LEVEL SHORTWAVE TROUGH WILL DROP SOUTHEAST FROM THE
DAKOTAS AND MINNESOTA INTO THE UPPER GREAT LAKES. AT THE
SURFACE...ITS ATTENDANT SURFACE LOW WILL TRACK FROM THE UPPER LAKES
TO SOUTHERN QUEBEC...WITH ITS TRAILING COLD FRONT APPROACHING AND
EVENTUALLY REACHING WESTERN PORTIONS OF THE AREA BY MONDAY MORNING.

AHEAD OF THE SURFACE COLD FRONT...A DEEP WEST-SOUTHWESTERLY FLOW
WILL ADVECT A RICH SUPPLY OF MOISTURE BACK INTO THE AREA...WITH
PRECIPITABLE WATER VALUES LIKELY REACHING AND POSSIBLY EVEN
EXCEEDING 2 INCHES. ADDITIONALLY...THIS FLOW WILL ALSO SERVE TO
TRANSPORT ADDITIONAL INSTABILITY FROM THE SOUTH AND WEST...AND KEEP
THE LOW LEVELS WELL MIXED ENOUGH TO MAINTAIN DECENT SURFACE-BASED
AND ELEVATED INSTABILITY THROUGH MUCH OF THE NIGHT.

WITH THE AFOREMENTIONED PLENTIFUL MOISTURE AND SUFFICIENT
INSTABILITY IN PLACE...AND WITH INCREASING AMOUNTS OF LOW LEVEL
CONVERGENCE EXPECTED TO SPREAD INTO THE AREA BOTH ALONG/AHEAD OF
THE FRONT AS AND AT THE NOSE OF A DEVELOPING 40-50 KNOT PREFRONTAL
LOW LEVEL JET...FEEL MOST AREAS SHOULD SEE AT LEAST SOME
SHOWER/THUNDERSTORM ACTIVITY SUNDAY NIGHT...AND AS SUCH HAVE RAISED
POPS TO THE LOW END OF THE CATEGORICAL RANGE WITH THIS PACKAGE.

GIVEN THE HIGH PWAT VALUES THAT WILL BE IN PLACE AND 1-HR FFG VALUES
IN THE VICINITY OF 2 INCHES...SOME OF THE STORMS MAY HAVE THE
POTENTIAL TO PRODUCE TORRENTIAL DOWNPOURS AND RESULTANT LOCALIZED
FLOOD CONCERNS. ADDITIONALLY...THE FAVORABLE KINEMATICS
THERMODYNAMICS WILL LEAD TO AT LEAST SOME POTENTIAL FOR SEVERE
THUNDERSTORMS...WITH MAIN RISK BEING WIND DAMAGE GIVEN THE DEEP AND
NEARLY UNIDIRECTIONAL 40-50 KT WEST-SOUTHWESTERLY FLOW THAT WILL BE
IN PLACE. SPC DAY 2 CONVECTIVE OUTLOOK CONCURS WITH THIS...KEEPING
MUCH OF THE AREA UNDER A SLIGHT RISK OF SEVERE STORMS. THIS
SAID...GIVEN THE LIKELY COMPLEX EVOLUTION OF UPSTREAM CONVECTION
OVER THE NEXT 24-36 HOURS...WILL OPT TO CONTINUE TO HOLD OFF ON ANY
ENHANCED WIND/RAINFALL POTENTIAL IN THE GRIDS/ZONES FOR NOW. OUR
CURRENT HWO COVERS THIS POTENTIAL VERY WELL...AND WILL BE LEFT AS
IS.

AS WE GET INTO MONDAY...THE FRONT WILL DROP SOUTHEAST ACROSS THE
CWA...WITH ANY ASSOCIATED CONVECTION WINDING DOWN FROM NORTHWEST TO
SOUTHEAST. THE NAM AND GFS CONTINUE TO DISAGREE BY ABOUT 3-6 HOURS
ON THE EVENTUAL END TIME OF THE FRONTAL PRECIP...WITH THE FASTER NAM
SOLUTION HAVING GOOD SUPPORT FROM BOTH THE 12Z CANADIAN AND FRESHLY
MINTED 12Z ECMWF. GIVEN THIS AND EXISTING FORECAST CONTINUITY OF A
SOMEWHAT FASTER SOLUTION...WILL CONTINUE TO LEAN TOWARD A FASTER
DIMINISHING TREND TO THE PRECIP ON MONDAY...WITH A GOOD CHUNK OF THE
AREA LIKELY TO SEE A MAINLY DRY AFTERNOON. A SECONDARY SHORTWAVE
TROUGH/SURFACE FRONT MAY APPROACH LATE IN THE DAY AND TOUCH OFF A
FEW MORE SHOWERS/POSSIBLE STORMS AS IT INTERACTS WITH LINGERING
MOISTURE/DAYTIME WARMTH...BUT THE TIMING OF THIS FEATURE REMAINS
ENOUGH OF A QUESTION MARK TO KEEP POPS BELOW THE CHANCE THRESHOLD AT
THIS TIME.

REGARDLESS OF WHETHER THIS SECONDARY COLD FRONT MANAGES TO POP ANY
ADDITIONAL CONVECTION LATE MONDAY AFTERNOON/EVENING...IT WILL USHER
IN A NOTICEABLY COOLER AND LESS HUMID AIRMASS MONDAY NIGHT AND
TUESDAY AS 850MB TEMPS DROPPING TO AROUND +9C...AND SURFACE
DEWPOINTS DROP FROM THE LOWER 60S TO THE LOWER 50S. THIS WILL RESULT
IN TEMPS FALLING A LITTLE BELOW AVERAGE ON TUESDAY...WITH DAYTIME
HIGHS EXPECTED TO BE IN THE LOWER HALF OF THE 70S. PRECIP CHANCES
LOOK TO BE RELATIVELY NIL ON TUESDAY WITH A SURFACE RIDGE/DRY SLOT
BRIEFLY BUILDING ACROSS THE GREAT LAKES REGION...BEFORE A CLOSED
UPPER LEVEL LOW DROPS INTO SOUTHEAST CANADA BY MIDWEEK ALONG WITH
MORE UNSETTLED WEATHER. DETAILS ON THAT FOLLOW BELOW...

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE MEDIUM RANGE GUIDANCE REMAINS IN AGREEMENT IN MAINTAINING AN
OMEGA BLOCK ACROSS NORTH AMERICA DURING THIS PERIOD...THOUGH THE
OVERALL BLOCKING PATTERN SHOULD TEND TO SHIFT SLOWLY EASTWARD WITH
TIME AND EVENTUALLY DEAMPLIFY TOWARD THE END OF NEXT WEEK.

THE AXIS OF THE UPPER RIDGE PORTION OF THIS PATTERN WILL DRIFT FROM
THE WESTERN PLAINS TO THE MISSISSIPPI VALLEY BY FRIDAY...THEN INTO
THE CENTRAL AND EASTERN LAKES ON SATURDAY. THIS WILL RESULT IN OUR
AREA REMAINING UNDER THE INFLUENCE OF THE EASTERNMOST UPPER TROUGH
IN THE BLOCKING PATTERN THROUGH THURSDAY...BEFORE COMING UNDER THE
INFLUENCE OF RISING HEIGHTS BOTH FRIDAY AND SATURDAY AS THE UPPER
TROUGH SLOWLY PULLS AWAY AND THE AFOREMENTIONED RIDGE BUILDS INTO
THE AREA.

IN TERMS OF TEMPERATURES...THIS EVOLUTION IN THE PATTERN WILL RESULT
IN WELL BELOW NORMAL TEMPERATURES DURING THE FIRST HALF OF THE
PERIOD...WITH DAYTIME HIGHS UNLIKELY TO MAKE IT OUT OF THE 60S ON
WEDNESDAY...AND ONLY RECOVERING TO AROUND THE 70 DEGREE MARK ON
THURSDAY. THEREAFTER...A MODERATING TREND IS ANTICIPATED AS
HEIGHTS/TEMPS ALOFT REBOUND...WITH TEMPERATURES CLIMBING BACK INTO
THE LOWER HALF OF THE 70S ON FRIDAY...AND TO NORMAL LEVELS IN THE
UPPER 70S/NEAR 80 RANGE ON SATURDAY.

AS FOR PRECIP CHANCES...HAVE CONTINUED WITH GENERAL LOW CHANCE POPS
FOR WEDNESDAY WHEN TEMPS ALOFT WILL BE COOLEST...AND SEVERAL
SHORTWAVES ASSOCIATED WITH THE EASTERN TROUGH ARE EXPECTED TO PASS
THROUGH THE AREA ALOFT. PRECIPITATION CHANCES SHOULD THEN GRADUALLY
DIMINISH FROM SOUTHWEST TO NORTHEAST WEDNESDAY NIGHT THROUGH
THURSDAY AS THE CORE OF THE TROUGH LIFTS NORTHEAST AWAY FROM THE
AREA. DRY WEATHER SHOULD RETURN AREAWIDE BY THURSDAY NIGHT/FRIDAY
WITH DIMINISHING CYCLONIC CURVATURE ALOFT AND INCREASING LOW LEVEL
RIDGING/DRYING...THEN WILL CONTINUE THROUGH THE END OF THE PERIOD AS
THE UPPER RIDGE BUILDS IN ALOFT.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
OUTSIDE OF SOME MVFR VSBYS IN BR BEFORE DAY BREAK CONDITIONS WILL
BE VFR FOR MOST OF THE DAY. THERE MAYBE SOME PREFRONTAL CONVECTION
SOUTH OF BUFFALO ALONG A LAKE BREEZE BOUNDARY LATER IN THE
AFTERNOON BUT THE MAIN SHOWER AND THUNDERSTORM ACTIVITY WILL HOLD
OFF UNTIL DARK. THERE IS A POTENTIAL FOR MUCH LOWER CONDITIONS
WITH STORMS LATE IN THIS TAF PERIOD THAT ENDS AT 06Z MONDAY BUT
IT IS MUCH TOO EARLY TO PUT THAT IN THE TAFS. WINDS ALOFT REALLY
INCREASE OVER THE WESTERN SITES AFTER 03Z. THERE COULD BE GUSTS
OVER 40 KNOTS IN STORMS THAT FORM.

OUTLOOK...
MONDAY...MVFR EARLY IN SHOWERS THEN BCMG VFR DURING AFTERNOON.
MONDAY NIGHT THROUGH THURSDAY...MAINLY VFR.

&&

.MARINE...
NO MARINE ISSUES TONIGHT AND SUNDAY WITH WEAK PRESSURE GRADIENTS
IN PLACE. A STRENGTHENING WAVE OF LOW PRESSURE IS FORECAST TO MOVE
NORTH OF THE LOWER LAKES REGION. IN ITS WAKE THE WINDS ARE
EXPECTED TO APPROACH OR MEET SMALL CRAFT CRITERIA SUNDAY NIGHT AND
MONDAY. MARINE INTEREST SHOULD MONITOR CONDITIONS SUNDAY NIGHT AS
A POTENT ILA COMPLEX OF THUNDERSTORM MAY EVOLVE ACROSS THE LOWER
LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMA
NEAR TERM...TMA/ZAFF
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...SAGE/TMA/ZAFF
MARINE...TMA
Hazardous weather outlook, Jun 26, 6:01 PM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
601 PM EDT SAT JUN 26 2010

NYZ001>008-010>014-019>021-085-272215-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
601 PM EDT SAT JUN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE SUNDAY AFTERNOON ACROSS
MICHIGAN THEN SPREAD EAST ACROSS THE AREA SUNDAY EVENING AND
SUNDAY NIGHT AS A COLD FRONT APPROACHES THE AREA. SOME OF THESE
STORMS MAY BECOME SEVERE WITH DAMAGING WINDS. ANY STORM WILL ALSO
PRODUCE TORRENTIAL RAINFALL WITH THE POSSIBILITY OF LOCALIZED
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-272215-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
601 PM EDT SAT JUN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE SUNDAY AFTERNOON ACROSS
MICHIGAN THEN SPREAD EAST ACROSS THE LOWER GREAT LAKES SUNDAY
EVENING AND SUNDAY NIGHT AS A COLD FRONT APPROACHES THE AREA. SOME
OF THESE STORMS MAY PRODUCE STRONG WINDS AND LOCALLY HIGHER WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:57 PM EDTSpecial Marine WarningBUF70 min
Jun 27, 5:51 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus54 min
Jun 27, 6:29 PM EDTSpecial Marine WarningBUF91 min
Jun 27, 7:10 PM EDTSevere Thunderstorm WarningBUFAllegany20 min
Jun 27, 7:19 PM EDTSevere Thunderstorm WarningBUFChautauqua42 min
Jun 27, 7:59 PM EDTSpecial Marine WarningBUF42 min

Nearby

Small Craft Advisories in New York, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.